| Model Number |
M0062251010 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that the balloon burst before it reached the pressure of 20 atm.The procedure was completed with another uromax ultra dilatation balloon catheter.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable investigation finding of balloon pinhole.Block h10: investigation results visual examination of the returned complaint device found the balloon was not folded which indicated that the device was subjected to positive pressure.It was noted that the device was attched to the encore inflation unit and positive pressure was applied.Liquid was observed to be leaking from the pinhole located at the proximal of the distal makerband.An examination of the balloon material and markerbands identified no issues which could potentially have contriuted to this complaint.Additionally, a visual and tactile examination of the catheter and tip revealed no damage or kinks to the shaft of the device.Based on the available information, the failure reported that there is no evidence of a manufacturing issue, design or user issue which could have caused the complaint and there is no evidence that the device failed to meet uromax upgrade specification prior to shippinjg.Therefore, as the use of this uromax device indicated the requirement for dilatation the device may have encountered difficult lesion comlexity such as stenosis, calcification or tortuosity which could have contributed to the incident.The most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.